Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A general stability theorem with applications

Author: Marios Charalambides
Journal: Proc. Amer. Math. Soc. 142 (2014), 191-197
MSC (2010): Primary 33C47, 26C10; Secondary 30C15, 33C52
Published electronically: September 25, 2013
MathSciNet review: 3119194
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The author presents a generalization of recent stability theorems. Polynomials whose coefficients are successive derivatives of a class of orthogonal functions evaluated at $ x = c$, where $ c$ is a constant, are shown to fit in this general framework. Special reference is made to the ones related to the classical orthogonal polynomials. Related families of polynomials with real negative roots are also introduced.

References [Enhancements On Off] (What's this?)

  • [1] Marios Charalambides, New classes of stable polynomials and polynomials with real negative roots, Progress in analysis and its applications, World Sci. Publ., Hackensack, NJ, 2010, pp. 150-156. MR 2758001 (2012g:30009),
  • [2] Marios Charalambides and George Csordas, The distribution of zeros of a class of Jacobi polynomials, Proc. Amer. Math. Soc. 138 (2010), no. 12, 4345-4357. MR 2680060 (2011j:33017),
  • [3] George Csordas, Marios Charalambides, and Fabian Waleffe, A new property of a class of Jacobi polynomials, Proc. Amer. Math. Soc. 133 (2005), no. 12, 3551-3560 (electronic). MR 2163590 (2006j:33008),
  • [4] Marios Charalambides and Fabian Waleffe, Spectrum of the Jacobi tau approximation for the second derivative operator, SIAM J. Numer. Anal. 46 (2007/08), no. 1, 280-294. MR 2377264 (2009a:65164),
  • [5] Marios Charalambides and Fabian Waleffe, Gegenbauer tau methods with and without spurious eigenvalues, SIAM J. Numer. Anal. 47 (2008/09), no. 1, 48-68. MR 2452851 (2009g:65095),
  • [6] Thomas Craven and George Csordas, The Fox-Wright functions and Laguerre multiplier sequences, J. Math. Anal. Appl. 314 (2006), no. 1, 109-125. MR 2183541 (2007b:30030),
  • [7] T. S. Chihara, An introduction to orthogonal polynomials, Mathematics and its Applications, Vol. 13, Gordon and Breach Science Publishers, New York, 1978. MR 0481884 (58 #1979)
  • [8] Dimitar K. Dimitrov and Romildo O. Rodrigues, On the behaviour of zeros of Jacobi polynomials, J. Approx. Theory 116 (2002), no. 2, 224-239. MR 1911080 (2003f:33008),
  • [9] E. H. Doha, On the coefficients of differentiated expansions and derivatives of Jacobi polynomials, J. Phys. A 35 (2002), no. 15, 3467-3478. MR 1907373 (2003e:33020),
  • [10] David Gottlieb, The stability of pseudospectral-Chebyshev methods, Math. Comp. 36 (1981), no. 153, 107-118. MR 595045 (82b:65123),
  • [11] David Gottlieb and Liviu Lustman, The spectrum of the Chebyshev collocation operator for the heat equation, SIAM J. Numer. Anal. 20 (1983), no. 5, 909-921. MR 714688 (85g:65107),
  • [12] Olga Holtz, Hermite-Biehler, Routh-Hurwitz, and total positivity, Linear Algebra Appl. 372 (2003), 105-110. MR 1999142 (2004f:93092),
  • [13] Morris Marden, Geometry of polynomials, Second edition. Mathematical Surveys, No. 3, American Mathematical Society, Providence, R.I., 1966. MR 0225972 (37 #1562)
  • [14] Q. I. Rahman and G. Schmeisser, Analytic theory of polynomials, London Mathematical Society Monographs. New Series, vol. 26, The Clarendon Press, Oxford University Press, Oxford, 2002. MR 1954841 (2004b:30015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33C47, 26C10, 30C15, 33C52

Retrieve articles in all journals with MSC (2010): 33C47, 26C10, 30C15, 33C52

Additional Information

Marios Charalambides
Affiliation: General Department, Mathematics - Physics Group, Frederick University, P.O. Box 24729, 1303 Nicosia, Cyprus

Keywords: Jacobi polynomials, generalized Laguerre polynomials, stability, positive pairs
Received by editor(s): June 13, 2011
Received by editor(s) in revised form: January 28, 2012, and February 28, 2012
Published electronically: September 25, 2013
Communicated by: Walter Van Assche
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society